Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 16, 2000, 5:04 PM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2000, 5:04 PM CDT (22:04 UTC)
- Expired
- Apr 16, 2000, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Calhoun County, AR, Ouachita County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:15 PM CDT | Thunderstorm Wind 50 E | Locust Bayou, AR | |
| Apr 16, 5:45 PM CDT | Hail 0.88 | Hampton, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 162204 SVRLIT ARC013-103-162245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 504 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN SOUTHWEST ARKANSAS EASTERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 545 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF EAST CAMDEN...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMPTON AROUND 530 PM CDT HARRELL AROUND 535 PM CDT THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL% RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:20 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 16, 3:20 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT SUN APR 16 2000 WIDELY SCATTERED SHOWERS/THUNDERSTORMS DEVELOPING THIS AFTERNOON CENTRAL/EASTERN ARKANSAS AHEAD OF COLD FRONT. SOME STORMS BECOMING SEVERE BY 3 PM. CLOUDS BROKE UP AHEAD OF FRONT ALLOWING TEMPERATURES TO CLIMB WELL INTO THE 70S. WITH SURFACE DEWPOINTS IN UPPER 50S TO MID 60S AND H8 DEWPOINTS CLOSE TO 10C...ENOUGH ENERGY TO KEEP SOME STORMS IN THE FORECAST INTO THE EVENING HOURS. AS PER SPC DISCUSSION...A FEW STORMS COULD BE SEVERE IN CENTRAL/EASTERN SECTIONS THIS EVENING WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. BEHIND FRONT...WIND WILL SHIFT TO NORTHWEST AND SKIES WILL CLEAR OVERNIGHT. LOOKS LIKE MOSTLY SUNNY AND DRY/WARM WEATHER THE NEXT COUPLE OF DAYS. ANOTHER FRONT APPROACHING TOWARD MIDWEEK FROM THE PLAINS WITH A FEW MORE CLOUDS ON WEDNESDAY. BY THURSDAY...PLENTY OF CLOUDS WITH SCATTERED THUNDERSTORMS IN THE FORECAST. (46) .LIT...NONE.
In the hours before
Special weather statement, Apr 16, 1:30 PM CDT, 3 hours 34 minutes before
ARZ006-007-014>016-023>025-031>034-039-042>047-053>057-062>065- 067>069-170200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN APR 16 2000 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY THIS EVENING IN MUCH OF CENTRAL - SOUTHERN - AND EASTERN ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY THIS EVENING IN MUCH OF CENTRAL...SOUTHERN...AND EASTERN ARKANSAS. THE AREA MOST LIKELY TO BE AFFECTED IS EAST OF A LINE FROM GLENWOOD TO CLINTON TO SALEM. A COLD FRONT WILL BE MOVING SLOWLY ACROSS ARKANSAS...AND WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. AFTERNOON HEATING WILL AID IN THE DEVELOPMENT OF THE STORMS. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH RATHER QUICKLY AFTER SUNSET...AS THE HEATING OF THE SUN IS LOST. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...BUT DAMAGING WINDS COULD OCCUR A"S WELL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED FROM THIS AFTERNOON INTO THE EARLY EVENING HOURS. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 39 min |
| Apr 16, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 28 min |
| Apr 16, 3:46 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 29 min |
| Apr 16, 4:31 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 39 min |
| Apr 16, 4:40 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 35 min |
| Apr 16, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 45 min |
| Apr 16, 5:34 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 41 min |
| Apr 16, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 47 min |
| Apr 16, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 38 min |
| Apr 16, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 47 min |
| Apr 16, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
| Apr 16, 6:50 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.